Wildfire, Montgomery
- When
- August 20, 1:00 PM CST to August 31, 11:59 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Park/Forest Service
The Statehouse Mountain Fire in the Ouachita National Forest began on the 20th and continued into September. The fire eventually burned 388 acres in Montgomery County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
The Statehouse Mountain Fire in the Ouachita National Forest began on the 20th and continued into September. The fire eventually burned 388 acres in Montgomery County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 20, 12:14 PM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 114 PM CDT SAT AUG 20 2011 .AVIATION...DISCUSSION FOR 18Z TAFS MAINLY VFR CONDS EXPECTED. MVFR CIGS HAVE SCATTERED AT THE NRN SITES TODAY. ISO TO SCT STORMS SHOULD DVLP ACROSS THE STATE THIS AFTERNOON WITH THE BEST COVERAGE LIKELY IN NRN AR LATE IN THE AFTERNOON THROUGH LATE THIS EVENING. GIVEN UNCERTAINTY IN TIMING AND PLACEMENT OF STORMS...HAVE CONTINUED TO UTILIZE VCTS AND CB MENTION WILL LIKELY EVENTUALLY NEED SOME SORT OF TEMPO OR FM GP BTW 22Z-06Z FOR TSTORMS AT THE NRN 2 SITES. WINDS WILL BE RATHER VARIABLE THIS AFTERNOON BEFORE EVENTUALLY PREVAILING FROM THE SW AT THE SRN 4 SITES LATE TONIGHT. && .PREV DISCUSSION... /ISSUED 630 AM CDT SAT AUG 20 2011/ AVIATION... OVERALL VFR CONDITIONS EXPECTED OVER THE NEXT 24 HOURS. THIS MORNING PATCHY LIGHT FOG AROUND SUNRISE BUT WILL DISSIPATE QUICKLY AFTER SUNRISE. MIDDLE AND HIGH CLOUDS STREAMING OVER AR FROM CONVECTION OVER MO THIS MORNING WILL THIN A BIT THIS MORNING. WIND SHIFT TO THE NORTH AND GUSTY OVER NORTH AR AT KHRO AND KBPK DUE TO OUT FLOW BOUNDARY FROM CONVECTION AND A LIGHT SHOWER WILL BE POSSIBLE. WIND WILL LOWER OVER THE NORTH THEN BECOME E TO SE THEN S TO SW IN THE AFTERNOON 5 TO 12 KNOTS. SATURDAY CONVECTION MAINLY EXPECTED IN THE AFTERNOON TO EVENING WITH THE HEAT OF THE DAY...AND USED VCTS AND CB CLOUDS AT THIS TIME. UNCERTAINTY DOES EXIST IN THE LOCATION OF STORM FORMATION...WHILE SOME UPPER LEVEL ENERGY MAY MOVE ACROSS NORTHERN AR AND A BETTER CHANCE OF CONVECTION TO FORM IN THOSE AREAS. VFR CEILINGS TO ISOLATED MVFR CONDITIONS EXPECTED WITH STORMS. CENTRAL AND SOUTH AR WINDS ON SATURDAY WILL BE LIGHT E TO SE IN THE MORNING...BECOMING SE TO SW 5 TO 12 KNOTS IN THE AFTERNOON.(59) PREV DISCUSSION... /ISSUED 229 AM CDT SAT AUG 20 2011/ SHORT TERM...TODAY THROUGH TUESDAY UPPER RIDGE HAS SHIFTED EAST...WHICH WILL KEEP MUCH OF THE CWA DRY THROUGH THIS AFTERNOON...AND TEMPS WARMING TO THE UPPER 90S TO LOW 100S AT MANY LOCATIONS. SOME SPOTS ACROSS WRN AND SWRN AR COULD SEE TEMPS NEAR OR ABOVE 105 THIS AFTERNOON...WHILE AREAS THE FAR NE MAY ONLY SEE HIGHS IN THE MID 90S. THESE COOLER TEMPS ACROSS THE NERN COUNTIES WILL BE THE RESULT OF THE INCREASED PRECIP CHANCES AS AN UPPER DISTURBANCE SLIDES SE FROM MO. THIS DISTURBANCE IS ALREADY RESPONSIBLE FOR CONVECTIVE ACTIVITY ACROSS NE KS AND NW MO EARLY THIS MORNING...WITH INFLUENCE FROM THIS SAME COMPLEX POSSIBLE ACROSS THE FAR NERN COUNTIES THIS AFTERNOON. HUMIDITY LEVELS WILL ALSO REMAIN HIGH...WITH HEAT INDICES FOR THE SRN 2/3RDS OF THE CWA SEEING VALUES OVER 105 DEGREES. AS A RESULT...WILL CONTINUE WITH HEAT ADV THROUGH EARLY EVENING. OVERNIGHT...THE UPPER FLOW WILL BECOME MORE NWRLY ONCE AGAIN...WITH A FRONT SAGGING SOUTH TOWARDS AR. AS THIS FRONT DROPS SLOWLY SOUTH...WILL CONTINUE WITH CHANCE POPS FOR MUCH OF THE CWA...WITH THE FRONT PUSHING INTO PORTIONS OF CENTRAL AR BY SUN AFTERNOON BEFORE STALLING. WITH THE FRONT WASHING OUT ACROSS AR...WILL KEEP AT LEAST SOME CHANCES OF PRECIP THROUGH MON...WITH AFTERNOON PULSE TYPE CONVECTION POSSIBLE. MORE ORGANIZED NOCTURNAL CONVECTION MAY ALSO BE POSSIBLE WITH THE NW FLOW ALOFT. BY LATE IN THE PERIOD...THE UPPER RIDGE TO THE WEST WILL EXPAND A BIT FURTHER EAST ONCE AGAIN...WITH THE BEST POPS SHIFTING BACK TO THE NERN COUNTIES FOR TUE AND TUE NIGHT. TEMPS BEYOND THIS AFTERNOON WILL DROP BACK INTO THE 90S FOR MOST LOCATIONS...EVEN SOME UPPER 80S AS PRECIP AND CLOUD COVER RESTRICT AMPLE AFTERNOON HEATING. THESE SLIGHTLY COOLER TEMPS WILL PERSIST THROUGH THE REST OF THE SHORT TERM WITH THE FRONT REMAINING ACROSS SOME PORTION OF THE STATE. LONG TERM...WEDNESDAY THROUGH FRIDAY THE UPPER TROUGH REMAINS IN PLACE OVER THE EASTERN U.S. WHILE THE UPPER RIDGE WAS CENTERED OVER THE SW U.S. UPPER NORTHWEST FLOW CONTINUES INTO THE SOUTHERN PLAINS...WITH THE POTENTIAL FOR SHORT WAVE ENERGY TO MAKE ITS WAY TO AR...AS WELL AS POSSIBLE FRONTAL BOUNDARIES. ON WEDNESDAY...THE PREVIOUS FRONT HAS LIFTED NORTH AS A SOUTH WIND FLOW HAS RETURNED MOISTURE BACK TO AR. THE NEXT FRONTAL BOUNDARY IS SEEN OVER THE UPPER PLAINS WITH PLENTY OF SHORT WAVE ENERGY IN THE MEAN FLOW. A SLIGHT CHANCE OF CONVECTION IS IN THE FORECAST FOR WEDNESDAY. THE ECMWF MODEL CONTINUES TO SHOW THE SHORT WAVE ENERGY ASSOCIATED WITH THE FRONT. ON THURSDAY THE FRONT WILL BE SAGGING INTO AR...WITH UPPER SUPPORT...AND A SLIGHT CHANCE OF CONVECTION IS IN THE FORECAST. THIS MAY HAVE TO BE UPPED WITH LATER FORECASTS. ON FRIDAY...THE FRONT WILL HAVE SAGGED TO CENTRAL TO SOUTHERN AR...WITH AGAIN SOME POSSIBLE CONVECTION MAINLY OVER CENTRAL TO SOUTHERN AR. UNCERTAINTY DOES EXIST ON HOW FAR SOUTH THE FRONT MAKES IT...BUT IF THE UPPER TROUGH IS AS DEEP AS THE ECMWF IS FORECASTING...THE FRONT COULD MAKE IT TO NORTHERN LA. THE GFS IS SIMILAR WITH ITS TRENDS...WHILE THE UPPER TROUGH OVER THE EAST IS NOT AS STRONG AS THE ECMWF. ALSO LATE IN THE PERIOD A TROPICAL SYSTEM MAY BE EFFECTING THE FLORIDA GULF. TEMPERATURES WILL BE AROUND NORMAL VALUES TO BELOW BASED ON RAIN AND CLOUDS. AREAS THAT SEE LITTLE TO NO RAIN WILL HAVE AT OR A BIT ABOVE NORMAL HIGH TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 74 90 71 91 / 40 50 20 30 CAMDEN AR 74 100 70 98 / 20 40 20 20 HARRISON AR 71 89 70 90 / 40 40 20 30 HOT SPRINGS AR 76 98 74 96 / 30 40 20 20 LITTLE ROCK AR 77 94 72 94 / 30 40 20 30 MONTICELLO AR 75 97 72 95 / 30 40 20 20 MOUNT IDA AR 74 97 73 96 / 30 40 20 20 MOUNTAIN HOME AR 72 90 71 91 / 40 40 20 30 NEWPORT AR 74 89 71 91 / 40 50 20 30 PINE BLUFF AR 77 97 74 95 / 30 40 20 20 RUSSELLVILLE AR 75 94 73 95 / 30 40 20 30 SEARCY AR 76 90 72 92 / 40 50 20 30 STUTTGART AR 76 92 73 93 / 30 50 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR ARKANSAS-BRADLEY- CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-FAULKNER- GARLAND-GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MONROE-MONTGOMERY-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-WHITE-WOODRUFF-YELL. && AVIATION...63
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 135 PM CDT SAT AUG 20 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 135 PM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT VERY UNSTABLE CONDITIONS EXIST ACROSS ARKANSAS THIS AFTERNOON. A NEARLY STATIONARY OUTFLOW BOUNDARY IS LOCATED ACROSS NORTHWEST...INTO CENTRAL SECTIONS OF THE STATE. THIS FEATURE IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT...AT LEAST THROUGH EARLY EVENING. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS...MAINLY FOR DAMAGING WIND GUSTS. VERY WARM CONDITIONS WILL CONTINUE ACROSS MOST AREAS THROUGH THE EARLY EVENING HOURS...AND WILL PROMOTE DANGEROUS HEAT STRESS CONDITIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY THE UPPER HIGH PRESSURE RIDGE WILL RETROGRADE BACK TO THE WEST...ALLOWING A RETURN OF UPPER LEVEL NORTHWEST FLOW FOR THE SECOND HALF OF THE WEEKEND AND INTO THE COMING WEEK. THIS FLOW WILL BRING SOME UPPER LEVEL WEATHER SYSTEMS TO THE AREA...AND HELP THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. ALSO ON SUNDAY...A FRONT WILL SAG INTO ARKANSAS. THE COMBINATION OF THE TWO...WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. EACH DAY... THERE IS SOME UNCERTAINTY OF THE OVERALL TIMING AND INTENSITY OF STORMS...BUT ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER SOME PART OF ARKANSAS. THE MAIN THREAT WILL BE DAMAGING WINDS. LARGE HAIL WILL BE A LESSER THREAT. ALSO AT TIMES HEAT INDEX VALUES WILL BE OVER 100 TO AROUND 105 DEGREES...AND A HEAT ADVISORY MAY BE IN EFFECT. EXTRA CAUTION SHOULD BE TAKEN DURING PERIODS OF HIGH HEAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE THROUGH 9 PM. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1037 AM CDT SAT AUG 20 2011 ARZ016-025-033-034-201630- INDEPENDENCE AR-JACKSON AR-WHITE AR-WOODRUFF AR- 1037 AM CDT SAT AUG 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WOODRUFF...EASTERN WHITE... SOUTHERN JACKSON AND EXTREME SOUTHERN INDEPENDENCE COUNTIES UNTIL 1130 AM CDT... AT 1030 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A DRY GUST FRONT WITH WINDS UP TO 40 MILES PER HOUR. THIS GUST FRONT WAS LOCATED ALONG A LINE FROM 3 MILES SOUTHEAST OF ALGOA TO NEAR BARE STONE...AND MOVING SOUTH AT 30 MPH. THOUGH NO RAINFALL OR LIGHTNING ARE EXPECTED...WIND GUSTS UP TO 40 MPH WILL BE SEEN AS THE GUST FRONT CONTINUES SOUTH. * LOCATIONS IMPACTED INCLUDE... SEARCY... AUGUSTA... WEST POINT... TUPELO... STEPROCK... RUSSELL... PRYOR... PATTERSON... MCFADDEN... MCCRORY... KENSETT... JUDSONIA... HURRICANE LAKE WMA... HIGGINSON... GEORGETOWN... BALD KNOB... ALGOA... WORDEN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3509 9178 3552 9178 3557 9103 3513 9104 TIME...MOT...LOC 1532Z 356DEG 26KT 3547 9106 3543 9161 BJS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 106 PM CDT SAT AUG 20 2011 ARZ041-052-201820- MONTGOMERY AR-PIKE AR- 106 PM CDT SAT AUG 20 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE AND SOUTHERN MONTGOMERY COUNTIES UNTIL 115 PM CDT... AT 102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF MANFRED...OR 11 MILES SOUTH OF MT IDA...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SEGUR... GLENWOOD... CADDO GAP... STRAWN MTN... SHARP TOP MTN... NELSON MTN... MARKHAM MTN... MANFRED... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3440 9343 3428 9354 3437 9370 3448 9362 TIME...MOT...LOC 1806Z 299DEG 12KT 3438 9360 55
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334288.